Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On van Mill's example of a normed $X$ with $X\not \approx X\times \mathbb{R}$

Author: Witold Marciszewski
Journal: Proc. Amer. Math. Soc. 126 (1998), 319-321
MSC (1991): Primary 57N17
MathSciNet review: 1452812
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In 1987 van Mill constructed an infinite-dimensional normed space $X$ which is not homeomorphic with the product $X\times \mathbb{R}$. We give a short proof of this property of van Mill's example.

References [Enhancements On Off] (What's this?)

  • [Ke] A. S. Kechris, Classical Descriptive Set Theory, Springer-Verlag, New York, 1995. MR 96e:03057
  • [Ku] K. Kuratowski, Applications of the Baire-category method to the problem of independent sets, Fund. Math. 81 (1973), 65-72. MR 49:3855
  • [vM] J. van Mill, Domain invariance in infinite-dimensional linear spaces, Proc. Amer. Math. Soc. 101 (1987), 173-180. MR 88k:57023
  • [My] J. Mycielski, Almost every function is independent, Fund. Math. 81 (1973), 43-48. MR 49:3854

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57N17

Retrieve articles in all journals with MSC (1991): 57N17

Additional Information

Witold Marciszewski
Affiliation: Vrije Universiteit, Faculty of Mathematics and Computer Science, De Boelelaan 1081 a, 1081 HV Amsterdam, The Netherlands
Address at time of publication: Institute of Mathematics, University of Warsaw, Banacha 2, 02–097 War- szawa, Poland

Keywords: Metric linear space, normed space
Received by editor(s): September 9, 1996
Received by editor(s) in revised form: March 14, 1997
Additional Notes: Research partially supported by KBN grant 2 P301 024 07.
Communicated by: Alan Dow
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society